Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 12, 2021Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2021, 2:48 PM EDT for Gwinnett County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 2:48 PM EDT (18:48 UTC)
Expired
Jul 12, 2021, 3:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Wind
40

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS82 KFFC 121848
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Jul 12 2021
 
GAZ034-045>047-121930-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
248 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...NORTHERN
ROCKDALE...EASTERN DEKALB AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
330 PM EDT...

At 247 PM EDT...a strong thunderstorm was near Mountain Park, moving 
northeast at 25 mph.

  HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Mountain Park, Bold Springs, Windsor, Harbin and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3400 8386 3387 8376 3374 8402 3373 8409
      3380 8416 3385 8414 3405 8400
TIME...MOT...LOC 1847Z 229DEG 23KT 3380 8406 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:59 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 12, 1:59 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
159 PM EDT Mon Jul 12 2021

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 739 AM EDT Mon Jul 12 2021/

..12Z Aviation Area Forecast Discussion...

PREV DISCUSSION... /Issued 358 AM EDT Mon Jul 12 2021/

SHORT TERM /Today through Tuesday Night/...
Not much change in the pattern in the short term. SSW moist flow
aloft to persist with upper low over the midwest and mid-Atlantic
ridge to the east. Storms should be a little more widespread over
north and west GA today and Tuesday. Some indication in a good chunk
of hires CAM output of early morning convective development after
sunrise over SE AL/WC GA in mid-level WAA, though still no evidence
of this on satellite imagery as of yet. Will continue to monitor.

With rich PW values 1.7-1.9 in, any convection will again produce
heavy rain, but like Sunday with somewhat faster cell motion than
last week, amounts in any one place may be a little lower. Max
rainfall amounts on gages were all under 2 in Sunday for the first
time in the last several days, though MRMS estimates still had a
spot or two in the SE around 2 in.

Temps fairly low today and Tuesday with daytime clouds and storms.
Bumped up guidance blend temps just a degree or so based on more
convective nature of clouds/storms expected.

SNELSON

LONG TERM /Wednesday through Sunday/...
Upper trough over the OH and TN valleys lifts out during the
first portion of the extended and the western periphery of the
Atlantic mid level ridge builds into the SE states. This won't
have too much of an effect on our weather as diurnal convection,
40-60 pct, amidst high PWAT values and mean layer RH, are
anticipated the entirety of the long term. With no real focus,
expect a rinse and repeat type forecast.

Near the end of the extended, the mid level ridge begins to break
down and model guidance is bullish on a trough digging back into
the MS valley...which will continue/enhance the wet pattern well
into and beyond the extended.

Stellman

.AVIATION...
18Z Update...
Scattered SHRA/TSRA has begun to develop over north and west Georgia
and is expected to increase in coverage over the area in the mid to
late afternoon with cold pool triggered convection. As such, a TEMPO
for TSRA is in place from 19-23Z. Mainly VFR ceilings are in place
across much of north and central Georgia, with the exception of MVFR
level clouds near SHRA/TSRA. MVFR ceilings with IFR underneath is
possible once again during the morning where precipitation occurs
later today. Winds will be SW at 6-10 kts to start the period,
decreasing to 5 kts or less after 02Z and shifting to SSE after 08Z.
Winds are then expected to return to SW at 5-8 kts during the
daytime Tuesday.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  69  86  69 /  50  50  50  40
Atlanta         83  69  84  69 /  70  50  50  40
Blairsville     79  63  78  64 /  70  50  60  50
Cartersville    83  68  84  68 /  70  50  60  40
Columbus        87  70  89  70 /  60  50  40  40
Gainesville     82  68  82  68 /  60  50  50  40
Macon           89  69  89  70 /  50  40  40  30
Rome            83  70  83  69 /  70  60  60  40
Peachtree City  85  68  85  69 /  60  50  50  40
Vidalia         89  71  89  72 /  50  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....30
AVIATION...King
Hazardous weather outlook, Jul 12, 2:10 PM EDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
210 PM EDT Mon Jul 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
210 PM EDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall are expected this afternoon and evening across north
and central GA. Gusty winds and frequent lightning will also be
possible with any storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms producing locally heavy
rainfall are expected across north and central Georgia through
Sunday, mainly in the afternoon and evening. A few storms may
become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 12, 2:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 PM EDT Mon Jul 12 2021

GAZ042-052-053-066-121915-
Coweta GA-Carroll GA-Troup GA-Heard GA-
235 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHERN TROUP AND HEARD COUNTIES UNTIL 315 PM EDT...

At 234 PM EDT...a strong thunderstorm was near Texas, moving
northeast at 25 mph.

  HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Franklin, Grantville, Centralhatchee, Roopville, Corinth,
Plant Yates, Arnco-Sargent, Powers Crossroads, Handy, Roosterville,
Waresville, Frolona, Lowell, Texas, Plant Wansley, Harrisonville and
Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3352 8511 3345 8483 3326 8478 3308 8517
      3315 8524 3329 8527
TIME...MOT...LOC 1834Z 229DEG 23KT 3320 8517

WIND...40MPH
Special weather statement, Jul 12, 2:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Jul 12 2021

GAZ034-045>047-121930-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
248 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...NORTHERN
ROCKDALE...EASTERN DEKALB AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
330 PM EDT...

At 247 PM EDT...a strong thunderstorm was near Mountain Park, moving
northeast at 25 mph.

  HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Mountain Park, Bold Springs, Windsor, Harbin and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3400 8386 3387 8376 3374 8402 3373 8409
      3380 8416 3385 8414 3405 8400
TIME...MOT...LOC 1847Z 229DEG 23KT 3380 8406

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:35 PM EDTSpecial Weather StatementFFCHeard40 min
Jul 12, 3:04 PM EDTSpecial Weather StatementFFCClayton, DeKalb41 min
Jul 12, 3:08 PM EDTSpecial Weather StatementFFCMurray37 min
Jul 12, 3:24 PM EDTSpecial Weather StatementFFCCrisp, Dooly51 min
Jul 12, 3:27 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington48 min
Jul 12, 3:30 PM EDTSpecial Weather StatementFFCPulaski, Wilcox45 min
Jul 12, 3:41 PM EDTSpecial Weather StatementFFCFannin49 min
Jul 12, 3:50 PM EDTSpecial Weather StatementFFCGilmer, Pickens40 min
Jul 12, 4:07 PM EDTSpecial Weather StatementFFCGlascock38 min
Jul 12, 4:09 PM EDTSpecial Weather StatementFFCBleckley, Pulaski51 min
Jul 12, 4:36 PM EDTSpecial Weather StatementFFCDodge24 min
Jul 12, 4:42 PM EDTSpecial Weather StatementFFCHouston33 min
Jul 12, 4:47 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster43 min
Jul 12, 4:56 PM EDTSpecial Weather StatementFFCSumter49 min
Jul 12, 4:59 PM EDTSpecial Weather StatementFFCDodge, Pulaski46 min
Jul 12, 5:01 PM EDTSpecial Weather StatementFFCBanks29 min
Jul 12, 5:04 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler41 min
Jul 12, 5:15 PM EDTSpecial Weather StatementFFCBleckley, Twiggs30 min
Jul 12, 5:20 PM EDTSpecial Weather StatementFFCHarris, Marion, Muscogee40 min
Jul 12, 5:38 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach52 min
Jul 12, 5:46 PM EDTSpecial Weather StatementFFCLaurens, Treutlen44 min
Jul 12, 5:48 PM EDTSpecial Weather StatementFFCHouston, Macon42 min
Jul 12, 5:51 PM EDTSpecial Weather StatementFFCDodge, Wheeler24 min
Jul 12, 5:57 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup, Upson48 min
Jul 12, 6:11 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson34 min
Jul 12, 6:14 PM EDTSpecial Weather StatementFFCBibb, Jones46 min
Jul 12, 6:25 PM EDTSpecial Weather StatementFFCJohnson50 min
Jul 12, 6:38 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Troup, Upson37 min
Jul 12, 6:51 PM EDTSpecial Weather StatementFFCJasper, Putnam39 min
Jul 12, 7:02 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Greene, Hancock, Jefferson, Warren and 1 more43 min
Jul 12, 7:06 PM EDTSpecial Weather StatementFFCButts, Clayton, Coweta, Fayette, Henry, Morgan and 3 more39 min
Jul 12, 7:33 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen42 min
Jul 12, 7:44 PM EDTSpecial Weather StatementFFCHenry, Morgan, Newton, Oconee, Rockdale46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.